Suggest remedy for swelling on wrist after getting a tattoo

default
Posted on Mon, 8 Jun 2015 in Skin Hair and Nails
Question: I had a tattoo done on the 14th on my wrist, within two hours noticed redness and swelling. Within 12 hours it spread beyond the tattoo, swelling my wrist up to triple the size, angry redness along with a lovely line going up towards my elbow. Saw a doctor on the 15th, prescribed fucidic acid 3 X a day and Teva-Clozacillin 500mg 4 X a day. (Both were started about 1500 on the 15th)

The swelling is down, but there is still redness that goes away, but returns with a vengeance. The doc I saw did say to go into the ER if the pain becomes more than I can deal with (Its not, its sore, and annoying) or if a line continued to develop. (There is no line per se... there is a definite block of red that is travelling up my arm every time the redness returns. The red areas are warm, but not radiating heat and my entire forearm is slightly tender to touch.

I suppose I am wondering if I should be concerned and head to my ER, or wait for another day to see if the antibiotics gear up and kick butt.
doctor
Answered by Dr. Suresh Heijebu 2 hours later
Brief Answer:
You can wait a day or two before you head to ER.

Detailed Answer:
Hi Mam,

I understand your concern.

You seem to have acute allergic reaction to the tattoo material.

Of course the infection too cannot be ruled out,hence cellulitis is also a possibility.

You have been placed on right kind of medications including antibiotics.

I advise you to have a Single shot of steroid Injection Hydrocortisone 100 mg.

This will help to reduce the limit the inflammation,there by resolving all the signs of inflammation like redness etc.

You seem to respond to antibiotics since the swelling came down and redness is fluctuating.

I recommend you to wait for another day or two before you head to ER.

Meanwhile try to get the single steroid shot under expert medical surveillance .

Post your further queries if any.
Thank you.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Suresh Heijebu

General & Family Physician

Practicing since :2010

Answered : 3656 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Hydrocortisone

doctor1 MD

Every winter for about the past 6 years + I have these breakouts. If I get one on one finger, I shows up on the same finger on the opposite hand....

doctor1 MD

Hi. Am a renal transplant patient with addison s disease, angina and on steroids for 30 years. Have had an ongoing UTI infections which ecoli but a...

doctor1 MD

I have developed eye exzema (at least that is the current diagnosis), also a spotty rash round one side of my mouth. Hydrocortisone has not helped...

doctor1 MD

My daughter has a rash that will not go away. Hydrocortisone cream does not help. At first we thought this was contact dermatitis from soap, but...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this...

doctor1 MD

I have swollen gums , ulcers on my tongue, and my lower lip has several canker sores. I have been taking metronidazole for the last 3 days. Is this...

doctor1 MD

i was in renal and liver failure due large vol blood loss surgery 8 days before rec 2 abc transfusion all organs compromised and prescribed...

Get personalised answers from verified doctor in minutes across 80+ specialties

136 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2